Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

i just now read

i just got on the computer today and i read a question about the depo shot. i was on it about 3- 3 1/2 years ago and got off cuz it made me gain lots of weight i took two cycles of it. Anyways is it really true that it can make some women sterile? i took it when my son was 6months and now this month he will be 5 and i havent had another one and me and my SO have been tryin for a year and then we said we will let it happen when it happens cuz we thought we were trying so hard (sorry TMI) I thought that i had a misscarriage cuz i had all the signs and i asked opinions and they said it was. Well anyways do you really think that it effects people in that way?

Answer Question
 
Anonymous

Asked by Anonymous at 8:25 PM on Nov. 2, 2008 in Pregnancy

Answers (7)
  • I think it could... yes. BC can effect you in a lot of negetive ways but don't let it totally get you down. Just keep trying, it may happen yet! Some women just take longer to get prego. In the future I would only use condoms and take the risk. lol
    AshJoe05

    Answer by AshJoe05 at 8:30 PM on Nov. 2, 2008

  • No. They have been used safely for decades by millions of women worldwide. Depo is a long-term method of birth control and it may delay a woman’s ability to become pregnant after it is stopped (on average 9 months). Depo and birth control pills do not make women sterile or unable to get pregnant. Source: http://www.nhcgov.com/AgnAndDpt/HLTH/Pages/FAQs-WHC.aspx


    I hope the above helps. It said no, but it also said that depo can prevent pregnancy: 9 months average. average means that some woman can be shorter but OTHERS LONGER.

    SAHMinIL

    Answer by SAHMinIL at 8:35 PM on Nov. 2, 2008

  • thank you i am not going to let it get me down. But it is hard cuz i do want another one and if i am sterile cuz of that it is really going to hurt me. I am not going to hurt myself or anything but i will be sad. we arent trying anymore we are just going to let nature take its course and see how it goes from their. I am with a better SO me and the father of my son split in March of 06, which was for the better cuz he was an A**hole and a lowlife not caring for his son so thats y i got on BC and we used condoms i did everything to not get prego with his baby again. Sounds bad but i love my son to death i just didnt want another with him and that was the best option 4 me.
    Anonymous

    Answer by Anonymous at 8:38 PM on Nov. 2, 2008

  • The shot effects everyone differently... my cousin has been trying to conceive for over 2 years and having a lot of difficulty. She was on the Depo shot for a long time and many different doctors have told her that the shot is what has messed with her system. It didn't make her sterile, but it made it hard for her to conceive. Buuuut, that being said, I know a lot of girls who were on Depo and have conceived easily, so like I said, it depends on the person! Good luck!
    lamr

    Answer by lamr at 9:44 PM on Nov. 2, 2008

  • My son was born in april of 1999. I started on depo at my 6week checkup and was on it for 5 years before I decided the weight gain was not more beneficial than the ease of that type of bc. I am now due in may 2009. I wondered for years if I would ever be able to conceive again and had finally given up hope. Yes, it's possible to sterilize you, but the ones who are permanently is few. It may take time, but dont give up hope hon.
    Anonymous

    Answer by Anonymous at 9:45 PM on Nov. 2, 2008

  • According to my doc if you use it for more than 5-6 years yes you can become sterile. My sister used it for 15 years and got pregnant the same month she didn't have time to get one. She was a whole week late for her shot and got knocked up. lol Everyone is different. Don't lead into all these warnings so closely. The drug companies have to put all the possible side effects in pamphlets or they can be in trouble. It doesn't mean that happens to every woman.
    BabyBreyen

    Answer by BabyBreyen at 10:17 PM on Nov. 2, 2008

  • i know someone that was on it for 13-14yrs and just got off of it due to it was making her tired and making her feel pregnant all the time. She actually got pregnant after she got off it and is due in a few weeks!
    knlhall

    Answer by knlhall at 7:45 PM on Nov. 3, 2008

Join CafeMom now to contribute your answer and become part of our community. It's free and takes just a minute.
close Cafemom Join now to connect to other members! Connect with Facebook or Sign Up Using Email

Already Joined? LOG IN